Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2005 April;140(2) > Giornale Italiano di Dermatologia e Venereologia 2005 April;140(2):133-8

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,311


eTOC

 

CLINICAL CASES  


Giornale Italiano di Dermatologia e Venereologia 2005 April;140(2):133-8

Copyright © 2005 EDIZIONI MINERVA MEDICA

language: English, Italian

Cyclosporin A in the treatment of lichen amyloidosus

Guarneri C., Lapa F., Cannavò S. P.

Unit of Dermatology Department of Community Social Medicine, University of Messina, Messina, Italy


PDF  


Lichen amyloidosus is a form of cutaneous amyloidosis, characterised by hyper-keratotic pruriginous papules, typically located on the pretibial surfaces; the etiopathogenesis is still uncertain. The case is reported of a man aged 60 suffering from papulous lesions confluent into plaques, located at the lower third of the legs and characterised by intractable itching, which was resistant to numerous treatments (topical corticosteroids, and oral antihistamine and psycholeptics). The diagnostic hypothesis of lichen amyloidosus was confirmed by histological examination and, after short and ineffective topical treatment with etretinate, the patient was subjected to treatment with oral cyclosporin A at an initial dose of 3 mg/kg/day; this provided significant reduction in itching and objective improvement of the skin condition.
In the light of this experience, which is in agreement with a case already described in the literature, the authors propose cyclosporin A as a drug that may be of use in treating lichen amyloidosus.

top of page

Publication History

Cite this article as

Corresponding author e-mail